Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX

April 16, 2015Fort Bend County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 16, 2015, 9:45 PM CDT for Fort Bend County, Texas. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 9:45 PM CDT (02:45 UTC)
Expired
Apr 16, 2015, 10:15 PM CDT
In force
30 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Fort Bend County, TX

The radar

The Houston radar (KHGX), 75 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:20 PM CDTTSTM WND DMGRosenberg, TXTRAINED SPOTTER ESTIMATES 60 MPH GUSTS
Apr 16, 10:20 PM CDTTSTM WND GST 60Rosenberg, TXTRAINED SPOTTER ESTIMATES 60 MILE PER HOUR WIND GUSTS.
Apr 16, 10:20 PM CDTHAIL 1Rosenberg, TXHAIL PEAKED AT QUARTER SIZE
Apr 16, 10:20 PM CDTHAIL 1Rosenberg, TXHAIL PEAKED AT QUARTER SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr
Apr 16, 8:36 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2661 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS54 KHGX 170245
SVRHGX
TXC157-170315-
/O.NEW.KHGX.SV.W.0013.150417T0245Z-150417T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
945 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORT BEND COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 1015 PM CDT

* AT 944 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ORCHARD...OR 7 MILES
  NORTHWEST OF ROSENBERG...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUGAR LAND...SOUTHWESTERN MISSOURI CITY...ROSENBERG...RICHMOND...
  FIRST COLONY...PECAN GROVE...MISSION BEND...NEEDVILLE...FULSHEAR...
  PLEAK...SIMONTON...FAIRCHILDS...BEASLEY...KENDLETON...ORCHARD...
  THOMPSONS...FOUR CORNERS...NEW TERRITORY...GREATWOOD AND CUMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 2947 9602 2959 9602 2972 9599 2975 9582
      2965 9561 2951 9555 2936 9570 2940 9587
TIME...MOT...LOC 0244Z 265DEG 29KT 2961 9589 

$$
LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:59 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 16, 6:59 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 PM CDT THU APR 16 2015

.DISCUSSION...
00Z TAF DISCUSSION IN AVIATION...

&&

.AVIATION...
MAIN CONCERN IS OBVIOUSLY CONVECTION. LOOKS LIKE CONVECTION WILL
BE ENDING THROUGH 02-03Z...WILL HOLD ONTO VCTS/TSRA FOR MOST TAF
SITES AS CONVECTION WANES. BASED ON HRRR TRENDS MAY KEEP SOME VCSH
GOING THROUGH THE NIGHT IF ANYTHING RE-DEVELOPS. CONFIDENCE IS NOT
VERY HIGH ON THIS SO ANTICIPATE AMMENDING TAFS TO REMOVE
CONVECTION IN THE SHORT TERM. CIGS SHOULD BE VFR/MVFR OVERNIGHT
INTO TOMORROW MORNING. BASED ON WRF-ARW/TX TECH WRF AND EVEN
SUPPORTED BY GFS...EXPECT LARGE MCS TO MOVE INTO THE AREA IN THE
EVENING SO ADDED MENTION OF VCTS FOR TAFS. STILL TIME TO WORK OUT
THESE DETAILS AND LIKELY BE FOCUS OF 06Z TAFS.

39

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT THU APR 16 2015/

DISCUSSION...
AN ACTIVE DAY WITH THE MAIN WEATHER ELEMENTS BEING OF EARLY
AFTERNOON HAIL OVER WEST HOUSTON FROM QUICKER PULSERS TRANSITIONING
TO TRAINING HEAVY RAINS LEADING GREATER THAN 4 INCH AMOUNTS OVER
THE SOUTHEASTERN CWA (EASTERN LIBERTY AND CHAMBERS COUNTIES). THE
NEXT ROUND OF THUNDERSTORM CLUSTERS ARE NOW BEGINNING TO IMPACT
THE WESTERN FORECAST AREA...WITH THOSE COMMUNITIES ALONG AND NORTH
OF HIGHWAY 59 TARGETED IN THE SHORT TERM FOR EXCESSIVE RAINFALL
LEADING TO FLASH FLOODING. THE MONSTER STORM OVER REFUGIO COUNTY
WAS A RIGHT TURNER AND PRODUCED A TORNADO ABOUT AN HOUR AGO SO...
ANY STRONG CELL THAT BEGINS TO EXHIBIT THIS TURNING BEHAVIOR (WITH
THE BACKGROUND AS UNSTABLE AND SHEARED AS PREVIOUSLY ADVERTISED)
WILL LIKELY BECOME SEVERE. HENCE...THE MAIN THREAT WILL BE FLASH
FLOODING WITH THE SECONDARY THREATS BEING THAT OF TORNADOES OR
LARGE HAIL WITHIN THESE DISCREET CELLS.

ANTICIPATING CONTINUED RAINFALL TO EITHER FOCUS NORTH OR SOUTH...
THAT MAY BE A LOW SKILL STATEMENT BUT IT COULD EASILY VERIFY.
NORTHERN RAIN FROM CENTRAL TEXAS CELLS MOVING INTO A NON-WORKED
OVER AIR MASS WITH SOUTHERN CWA ACTIVITY FOCUSED ALONG EITHER THE
WARM FRONT OR OLDER OUTFLOW BOUNDARIES FROM THIS AFTERNOON'S
CONVECTION. EITHER WAY...THE ABOVE THREATS WILL BE ONGOING
THROUGH AT LEAST SATURDAY MORNING. AS THE FOUR CORNERS CENTERED
UPPER LOW SLOWLY ROTATES EASTWARD THROUGH THE WEEKEND...EASTERN
TEXAS WILL REMAIN UNDER THE BEST UPPER LEVEL DIVERGENCE WITH A
VICINITY JET SPEED MAX AIDING IN MID-UPPER EXHAUST. INSPECTION OF
W/V IMAGERY AND NPW PROGS DEPICT ANOTHER COUPLE LOBES OF HIGHER PV
MOVING UP WITHIN THE SW STEERING FLOW TOMORROW. AFTER AN EARLY
(FRI)DAY OF SCATTERED MORE DISCREET CELLULAR FORMATION...MODELS
ARE LATCHING ONTO POSSIBLY A WESTERN AREA MCS THAT WILL MOVE
ACROSS THE CWA TOMORROW AFTERNOON. IF THIS OCCURS...THEN EXPECT
ANOTHER DECENT ROUND OF GREATER THAN ONE OR TWO INCH RAIN AMOUNTS
(LEADING TO FLASH FLOODING)...HIGH WINDS...HAIL...AND MAYBE THAT
ISOLATED TORNADO/FUNNEL. THIS HIGHLY MOIST NON-CAPPED AIR MASS
THAT DISPLAYS AMPLE SHEAR INDICES WILL WARRANT THE MENTION OF ALL
OF THE ELEMENTS USUALLY ASSOCIATED WITH SEVERE DISCRETE OR MULTI-
CELLULAR STORM STRUCTURE(S).

THE 5H TROUGH AXIS SWINGS EAST OF TEXAS BY SUNDAY PM...AFFORDING
THE AREA A MUCH NEEDED EARLY WEEK BREAK. WEAK WESTERN DISTURBANCES
WILL RIDING ON THROUGH WITHIN THE NEAR-ZONAL FLOW WILL KEEP SLIGHT
TO LOW CHANCE POPS IN PLACE FOR MORE SHORT LIVED WARMTH-OF-THE-DAY
-TSRA. A EVOLVING SOUTHERN CALI/BAJA UPPER LOW WILL AGAIN BACK
WINDS TO MORE SOUTHWESTERLY GOING INTO MID-WEEK. A LEAD SHORTWAVE
PASSING INTO TEXAS WEDNESDAY WILL INCREASE POPS BACK TO MODERATE.
OVERCAST THROUGH MONDAY THEN PARTLY CLOUDY UNTIL MID WEEK AS CLOUDS
FILL BACK IN. AVERAGE AFTERNOONS IN THE LOW TO MID 80S/MID TO UPPER
70S ON THOSE DAYS OF HIGHER PRECIPITATION WITH MINIMUM TEMPERATURES
RANGING IN THE MID TO UPPER 60S THE NEXT COUPLE OF DAYS. A EARLY
WEEK NORTHERN BOUNDARY PASSAGE WILL USHER IN A SLIGHTLY DRIER AND
COOLER AIR MASS THAT WILL HAVE MORNINGS FALLING INTO THE INTERIOR
UPPER 50S TO LOWER 60S. 31

MARINE...
ONSHORE WINDS WILL PREVAIL THROUGH SUNDAY EVENING AS HIGH
PRESSURE REMAINS OVER THE EASTERN GULF OF MEXICO. A BRIEF WIND
SHIFT TO THE N-NE IS EXPECTED IN THE WAKE OF THE FRONT. ONSHORE
WINDS WIND RETURN MONDAY EVENING AS HIGH PRESSURE AGAIN SHIFTS
EAST OF THE REGION. AN EASTERLY FETCH WILL DEVELOP AND PERSIST
THROUGH WEDNESDAY EVENING. WOULD EXPECT A SLIGHT INCREASE IN SEAS
DUE TO THE PROLONGED FETCH. SOUTHEAST WINDS WILL THEN PREVAIL
THROUGH THE END OF THE FORECAST PERIOD.

IN THE SHORT TERM...MARINERS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING CONDITIONS TONIGHT AND AGAIN FRIDAY AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND SOME OF THESE STORMS COULD PRODUCE
VERY STRONG WINDS. VISIBILITY WILL ALSO BE REDUCED IN VERY HEAVY
RAIN. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  78  66  79  63 /  70  70  60  50  40
HOUSTON (IAH)              67  79  67  80  64 /  50  70  60  50  40
GALVESTON (GLS)            71  77  70  76  69 /  40  60  60  50  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...
     HARRIS...JACKSON...LIBERTY...MATAGORDA...WHARTON.

GM...NONE.
&&

DISCUSSION...33
AVIATION/MARINE...39
Hazardous weather outlook, Apr 16, 6:59 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 AM CDT THU APR 16 2015

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-171200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
659 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
TEXAS TODAY. AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE INTO THE
AREA FROM THE WEST...THE APPROACH AND PASSAGE OF THE WARM FRONT
FROM THE GULF WILL HELP TO FOCUS THUNDERSTORM DEVELOPMENT BY THIS
AFTERNOON. THE UNSTABLE AND VERY MOIST AIRMASS OVER SOUTHEAST
TEXAS COULD SUPPORT THE FORMATION OF STRONG TO SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN
THREATS.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...THERE ARE CONCERNS
WITH THE POSSIBILITY OF FLASH FLOODING TODAY AND TONIGHT. THE VERY
WET GROUNDS FROM RAINS THIS PAST WEEK MAY NOT BE ABLE TO HANDLE
THE HEAVY RAINS THAT DEVELOP TODAY. RAINFALL TOTALS SHOULD
AVERAGE FROM ONE HALF TO ONE INCH WITH ISOLATED TOTALS OF 3 TO 4
INCHES POSSIBLE TODAY. A FLASH FLOOD WATCH MAY BE NEEDED LATE
TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS WILL
CONTINUE INTO FRIDAY. THE LINGERING WARM FRONT COMBINED WITH THE
STILL VERY MOIST AND VERY UNSTABLE AIRMASS...ALONG WITH EVEN MORE
FAVORABLE JET DYNAMICS ALOFT WILL SUPPORT THE DEVELOPMENT OF
STRONG TO SEVERE THUNDERSTORMS ONCE AGAIN. SUPERCELLS WITH
DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE.

THE THREAT OF FLASH FLOODING AND FLOODING WILL ALSO CONTINUE INTO
FRIDAY. THE STRONG TO SEVERE STORMS THAT ARE EXPECTED TO FORM WILL
BE SLOW MOVING AND LIKELY TO PRODUCE HEAVY RAIN. RAINFALL TOTALS
FOR FRIDAY SHOULD AVERAGE AROUND ONE INCH WITH ISOLATED TOTALS
FROM 3 TO 6 INCHES. A FLOOD WATCH WILL LIKELY BE NECESSARY IF IT
HAS NOT ALREADY BEEN ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MAY BE NEEDED TODAY AND FRIDAY.

In the hours before

Special weather statement, Apr 16, 7:27 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
727 PM CDT THU APR 16 2015

TXZ226-236-170100-
MATAGORDA TX-WHARTON TX-
727 PM CDT THU APR 16 2015

...SPECIAL WEATHER STATEMENT...

AT 727 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL CAMPO...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL CAMPO...WHARTON...PIERCE...DANEVANG AND LOUISE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 2899 9625 2908 9643 2933 9633 2940 9610
      2918 9603
TIME...MOT...LOC 0027Z 209DEG 29KT 2911 9630
Local storm report, Apr 16, 7:46 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
746 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             HEDWIG VILLAGE          29.78N  95.52W
04/16/2015  E0.75 INCH       HARRIS             TX   PUBLIC

            REPORTS OF DIME SIZE HAIL AROUND THE SPRING BRANCH
            AREA...NEAR THE INTERSECTION OF INTERSTATE 10 AND
            BELTWAY 8.

1215 PM     HAIL             HEDWIG VILLAGE          29.78N  95.52W
04/16/2015  E1.00 INCH       HARRIS             TX   PUBLIC

            NUMEROUS REPORTS OF QUARTER SIZE HAIL.

0335 PM     HAIL             COLUMBUS                29.70N  96.55W
04/16/2015  M0.75 INCH       COLORADO           TX   LAW ENFORCEMENT

            DIME SIZED HAIL IN DOWNTOWN COLUMBUS.

0340 PM     HAIL             4 W COLUMBUS            29.70N  96.62W
04/16/2015  M1.00 INCH       COLORADO           TX   EMERGENCY MNGR

            QUARTER SIZED HAIL ALONG INTERSTATE 10 WEST OF
            COLUMBUS.

0340 PM     TSTM WND DMG     4 W COLUMBUS            29.70N  96.62W
04/16/2015                   COLORADO           TX   EMERGENCY MNGR

            TREE LIMBS DOWN ALONG INTERSTATE 10 DUE TO 60 MILE PER
            HOUR WIND GUSTS.

0458 PM     HAIL             8 NW HUNTSVILLE         30.79N  95.65W
04/16/2015  M0.75 INCH       WALKER             TX   TRAINED SPOTTER

            DIME SIZED HAIL 8 MILES NORTHWEST OF HUNTSVILLE.

0508 PM     HAIL             HUNTSVILLE              30.71N  95.55W
04/16/2015  E0.50 INCH       WALKER             TX   EMERGENCY MNGR

            HALF INCH HAIL IN HUNTSVILLE...

0509 PM     HAIL             2 NE BRYAN              30.69N  96.34W
04/16/2015  M1.50 INCH       BRAZOS             TX   PUBLIC

            PING PONG SIZED HAIL JUST NORTHEAST OF BRYAN.

0510 PM     HAIL             12 E LIVINGSTON         30.71N  94.73W
04/16/2015  M1.00 INCH       POLK               TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED OVER THE ALABAMA-COUSHATTA
            RESERVATION.

0510 PM     TSTM WND DMG     THE WOODLANDS           30.16N  95.49W
04/16/2015                   MONTGOMERY         TX   BROADCAST MEDIA

            THREE LARGE OAK TREES UPROOTED THEN LANDING ON
            HOMES...OTHER TREE LIMBS BROKEN AND WIND DAMAGE TO A
            HALF MILE STRETCH OF NEIGHBORHOOD.

0512 PM     HAIL             7 WNW HUNTSVILLE        30.75N  95.66W
04/16/2015  M1.00 INCH       WALKER             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL IN CRABBS PRAIRIE.

0535 PM     HAIL             4 N HUNTSVILLE          30.77N  95.55W
04/16/2015  M1.25 INCH       WALKER             TX   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL JUST NORTH OF HUNTSVILLE.

0545 PM     FLASH FLOOD      HUNTSVILLE              30.71N  95.55W
04/16/2015                   WALKER             TX   BROADCAST MEDIA

            SAM HOUSTON STATE UNIVERSITY HAS FLOODED PARKING LOTS
            AND FLOODING IN THE RECREATION BUILDING.

0605 PM     FUNNEL CLOUD     PALACIOS                28.71N  96.24W
04/16/2015                   MATAGORDA          TX   LAW ENFORCEMENT

            FUNNEL CLOUD JUST NORTH OF PALACIOS.

&&

EVENT NUMBER HGX1500020 HGX1500021 HGX1500024 HGX1500022 HGX1500023
HGX1500025 HGX1500026 HGX1500029 HGX1500028 HGX1500033 HGX1500027
HGX1500030 HGX1500032 HGX1500031

DH
Local storm report, Apr 16, 8:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
839 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             12 W EAGLE LAKE         29.59N  96.53W
04/16/2015  M1.75 INCH       COLORADO           TX   EMERGENCY MNGR

            GOLFBALL SIZED HAIL 3 MILES WEST OF ALTAIR IN CENTRAL
            COLUMBUS COUNTY.

&&

EVENT NUMBER HGX1500034

DH
Local storm report, Apr 16, 8:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
847 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             12 W EAGLE LAKE         29.59N  96.53W
04/16/2015  M1.75 INCH       COLORADO           TX   EMERGENCY MNGR

            GOLFBALL SIZED HAIL 3 MILES WEST OF ALTAIR IN CENTRAL
            COLORADO COUNTY.

&&

CORRECTED REMARKS

EVENT NUMBER HGX1500034

DH
Local storm report, Apr 16, 9:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
910 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             HEDWIG VILLAGE          29.78N  95.52W
04/16/2015  E0.75 INCH       HARRIS             TX   PUBLIC

            REPORTS OF DIME SIZE HAIL AROUND THE SPRING BRANCH
            AREA...NEAR THE INTERSECTION OF INTERSTATE 10 AND
            BELTWAY 8.

1215 PM     HAIL             HEDWIG VILLAGE          29.78N  95.52W
04/16/2015  E1.00 INCH       HARRIS             TX   PUBLIC

            NUMEROUS REPORTS OF QUARTER SIZE HAIL.

0335 PM     HAIL             COLUMBUS                29.70N  96.55W
04/16/2015  M0.75 INCH       COLORADO           TX   LAW ENFORCEMENT

            DIME SIZED HAIL IN DOWNTOWN COLUMBUS.

0340 PM     HAIL             4 W COLUMBUS            29.70N  96.62W
04/16/2015  M1.00 INCH       COLORADO           TX   EMERGENCY MNGR

            QUARTER SIZED HAIL ALONG INTERSTATE 10 WEST OF
            COLUMBUS.

0340 PM     TSTM WND DMG     4 W COLUMBUS            29.70N  96.62W
04/16/2015                   COLORADO           TX   EMERGENCY MNGR

            TREE LIMBS DOWN ALONG INTERSTATE 10 DUE TO 60 MILE PER
            HOUR WIND GUSTS.

0458 PM     HAIL             8 NW HUNTSVILLE         30.79N  95.65W
04/16/2015  M0.75 INCH       WALKER             TX   TRAINED SPOTTER

            DIME SIZED HAIL 8 MILES NORTHWEST OF HUNTSVILLE.

0508 PM     HAIL             HUNTSVILLE              30.71N  95.55W
04/16/2015  E0.50 INCH       WALKER             TX   EMERGENCY MNGR

            HALF INCH HAIL IN HUNTSVILLE...

0509 PM     HAIL             2 NE BRYAN              30.69N  96.34W
04/16/2015  M1.50 INCH       BRAZOS             TX   PUBLIC

            PING PONG SIZED HAIL JUST NORTHEAST OF BRYAN.

0510 PM     HAIL             12 E LIVINGSTON         30.71N  94.73W
04/16/2015  M1.00 INCH       POLK               TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED OVER THE ALABAMA-COUSHATTA
            RESERVATION.

0510 PM     TSTM WND DMG     THE WOODLANDS           30.16N  95.49W
04/16/2015                   MONTGOMERY         TX   BROADCAST MEDIA

            THREE LARGE OAK TREES UPROOTED THEN LANDING ON
            HOMES...OTHER TREE LIMBS BROKEN AND WIND DAMAGE TO A
            HALF MILE STRETCH OF NEIGHBORHOOD.

0512 PM     HAIL             7 WNW HUNTSVILLE        30.75N  95.66W
04/16/2015  M1.00 INCH       WALKER             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL IN CRABBS PRAIRIE.

0535 PM     HAIL             4 N HUNTSVILLE          30.77N  95.55W
04/16/2015  M1.25 INCH       WALKER             TX   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL JUST NORTH OF HUNTSVILLE.

0545 PM     FLASH FLOOD      HUNTSVILLE              30.71N  95.55W
04/16/2015                   WALKER             TX   BROADCAST MEDIA

            SAM HOUSTON STATE UNIVERSITY HAS FLOODED PARKING LOTS
            AND FLOODING IN THE RECREATION BUILDING.

0605 PM     FUNNEL CLOUD     PALACIOS                28.71N  96.24W
04/16/2015                   MATAGORDA          TX   LAW ENFORCEMENT

            FUNNEL CLOUD JUST NORTH OF PALACIOS.

0834 PM     HAIL             12 W EAGLE LAKE         29.59N  96.53W
04/16/2015  M1.75 INCH       COLORADO           TX   EMERGENCY MNGR

            GOLFBALL SIZED HAIL 3 MILES WEST OF ALTAIR IN CENTRAL
            COLORADO COUNTY.

&&

EVENT NUMBER HGX1500020 HGX1500021 HGX1500024 HGX1500022 HGX1500023
HGX1500025 HGX1500026 HGX1500029 HGX1500028 HGX1500033 HGX1500027
HGX1500030 HGX1500032 HGX1500031 HGX1500034

DH
Local storm report, Apr 16, 9:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
922 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLOOD            LIBERTY                 30.05N  94.80W
04/16/2015                   LIBERTY            TX   LAW ENFORCEMENT

            FM563 BETWEEN LIBERTY AND ANAHUAC...FM 160E BETWEEN
            LIBERTY AND DAISETTA...BOTH FLOODED BUT PASSABLE.

&&

EVENT NUMBER HGX1500035

DH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:08 PM CDTAreal Flood AdvisoryHGXChambers, Harris, Liberty112 min
Apr 16, 7:10 PM CDTAreal Flood AdvisoryHGXChambers, Harris, Liberty2 hr
Apr 16, 7:20 PM CDTFlash Flood WarningHGXPolk, San Jacinto, Walker115 min
Apr 16, 7:27 PM CDTSpecial Weather StatementHGXWharton33 min
Apr 16, 7:36 PM CDTSevere Thunderstorm WarningHGXMatagorda, Wharton39 min
Apr 16, 8:06 PM CDTFlash Flood WarningHGXChambers, Harris, Liberty114 min
Apr 16, 8:14 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton46 min
Apr 16, 8:22 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Wharton38 min
Apr 16, 8:57 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton48 min
Apr 16, 9:03 PM CDTFlash Flood WarningHGXChambers, Harris, Liberty117 min
Apr 16, 9:39 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery2 hr
Apr 16, 10:14 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend46 min
Apr 16, 10:25 PM CDTSmall Craft AdvisoryHGX9 hr
Apr 16, 10:41 PM CDTSpecial Marine WarningHGX49 min
Apr 16, 10:54 PM CDTFlash Flood WarningHGXChambers, Harris, Liberty3 hr
Apr 16, 11:04 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Apr 16, 11:48 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Washington117 min
Apr 17, 12:00 AM CDTFlash Flood WarningHGXHarris2 hr
Apr 17, 4:09 AM CDTSpecial Marine WarningHGX36 min
Apr 17, 4:20 AM CDTSpecial Marine WarningHGX40 min
Apr 17, 4:44 AM CDTSpecial Marine WarningHGX46 min
Apr 17, 5:07 AM CDTSpecial Marine WarningHGX38 min
Apr 17, 5:21 AM CDTSpecial Marine WarningHGX84 min
Apr 17, 3:53 PM CDTSpecial Marine WarningHGX67 min
Apr 17, 4:26 PM CDTSpecial Weather StatementHGXMatagorda49 min
Apr 17, 4:49 PM CDTSevere Thunderstorm WarningHGXJackson41 min
Apr 17, 5:03 PM CDTAreal Flood AdvisoryHGXJackson3 hr
Apr 17, 5:39 PM CDTAreal Flood AdvisoryHGXColorado, Wharton3 hr
Apr 17, 5:45 PM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton45 min
Apr 17, 6:10 PM CDTSpecial Weather StatementHGXWaller35 min
Apr 17, 6:14 PM CDTFlash Flood WarningHGXColorado, Jackson, Wharton2 hr
Apr 17, 6:21 PM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more39 min
Apr 17, 6:32 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Harris, Waller, Wharton118 min
Apr 17, 6:56 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton3 hr
Apr 17, 6:56 PM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Fort Bend, Galveston, Harris, Matagorda and 2 more49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.